Alert archive / Illinois / Tornado Warnings in 2005

Tornado Warning 10, NWS Chicago, IL

July 26, 2005Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this tornado warning at Jul 26, 2005, 6:08 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2005, 6:08 PM CDT (23:08 UTC)
Expired
Jul 26, 2005, 6:58 PM CDT
In force
50 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:30 PM CDTTSTM WND GST 60Onarga, IL
Jul 26, 6:41 PM CDTTSTM WND GST 60Crescent City, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1648 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 262307
TORLOT
ILC053-075-105-270000-
/O.NEW.KLOT.TO.W.0010.050726T2308Z-050727T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
608 PM CDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS
  CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS
  CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 700 PM CDT

* AT 604 PM CDT...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE
  THUNDERSTORM NEAR NEAR CHATSWORTH...OR 6 MILES SOUTHWEST OF PIPER
  CITY...MOVING EAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  PIPER CITY BY 615 PM CDT...
  GILMAN BY 630 PM CDT...
  WATSEKA BY 655 PM CDT...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING
PREVIOUSLY ISSUED FOR THIS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4080 8839 4062 8835 4067 8769 4091 8772

$$

FISHER
2 follow-up statements
000 
WWUS53 KLOT 262326
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT TUE JUL 26 2005

ILC053-105-262335-
/O.CAN.KLOT.TO.W.0010.000000T0000Z-050727T0000Z/

...THE TORNADO WARNING FOR FORD AND LIVINGSTON COUNTIES IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4085 8812 4064 8811 4067 8769 4091 8772

$$

ILC075-270000-
/O.CON.KLOT.TO.W.0010.000000T0000Z-050727T0000Z/

...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR CENTRAL IROQUOIS
COUNTY...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GILMAN...OR ABOUT
10 MILES EAST OF PIPER CITY...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  DANFORTH BY 630 PM...
  7 MILES SOUTH OF ASHKUM BY 635 PM...
  CRESCENT CITY BY 640 PM...
  WATSEKA... AND 8 MILES NORTH OF WOODLAND BY 650 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4085 8812 4064 8811 4067 8769 4091 8772

$$

KML
000 
WWUS53 KLOT 262358
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 PM CDT TUE JUL 26 2005

ILC075-270006-
/O.CAN.KLOT.TO.W.0010.000000T0000Z-050727T0000Z/

...THE TORNADO WARNING FOR CENTRAL IROQUOIS COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.

THE THUNDERSTORM THAT MOVED ACROSS CENTRAL IROQUOIS COUNTY PRODUCED 
WINDS TO 60 MPH AT CRESCENT CITY AND ONARGA.

LAT...LON 4085 8812 4064 8811 4067 8769 4091 8772

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 26, 1:45 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 26, 1:45 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT TUE JUL 26 2005

.PRELIMINARY DISCUSSION...

PATTERN CHANGE UNDERWAY TO BRING COOLER/DRIER AIR INTO AREA. AFTER
TODAY, NO RAIN IN FORECAST SO THE DROUGHT WILL CONTINUE AS RECENT TS
TOO LOCALIZED TO END IT OVER THE AREA. STILL NEED 7-9 INCHES OVER
THE AREA TO REALLY END IT.

MAIN TS ACTIVITY THIS AFTERNOON TO BE FAR SE WITH A MIX OF SHRA/AND
A FEW TSRA REST OF AREA. WATER VAPOR PICS STILL SHOW MAIN ENERGY
BACK IN W IA WITH BROAD AREA SHRA AHEAD OF IT INTO SW WI. THIS WIL
CROSS AREA THIS EVENING/TONIGHT WITH A WIDESPREAD BUT LIGHT PRECIP
EVENT.

SECONDARY TROF MOVES THRU BY MORNING WITH THE REAL COOLER/DRIER AIR.
GFS THE FASTEST TO PUSH THE RH OUT OF AREA BY 12Z WITH NGM/NAM
SLOWER. WILL SPLIT DIFFERENCE AS THE NGM/NAM LOOK A LITTLE TOO SLOW
BASED ON THEIR 700 TROF FORECAST. BUT GFS WAY TOO HIGHS IN ITS QPF
FORECAST FROM 00-06Z OVER NE IL JUST S OF CHI AS MAIN INSTABILITY
WILL BE IN CENTRAL/S IL/IN.

LOOKS LIKE THIS COOLING RELATIVEY SHORT LIVED AS UPPER LEVEL HEAT
HIGH BACK OVER S ROCKIES BY SATURDAY NIGHT SO SOME HEAT RETURNS WITH
TIME BUT FLOW THEN BEGINS TO BUCKLE SO NOTHING LIKE THIS PAST
WEEKEND, JUST BACK TO SEASONAL HIGHS. WITH BROAD WEAK HIGH OVER AREA
LOOKS LIKE SOME LAKE COOLING EACH DAY EXCEPT MAYBE SUNDAY.

AT 1PM QUITE A TEMP CONTRAST ACROSS FORECAST AREA WITH ONLY 70 AT
RFD IN THE CLOUDS/SHRA BUT 90 AT KANKAKEE.
AF

&&

.AVIATION DISCUSSION REAGRDING 18Z TAFS:

GUIDANCE HAS COME INTO FAIRLY DECENT AGREEMENT IN BRINGING LOWER
CIGS/MVFR VIS ACROSS AREA DURING THE COURSE OF THIS AFTN-EVENING.
WATER VAPOR SATLT IMAGERY CURRENTLY SHOWS A MID LVL SHORT WAVE TROF
FROM SWRN IA...TRAILING SWWD ACROSS NWRN MO.  THIS FEATURE HAS A SFC
REFLECTION IN THE FORM A WEAK LOW PRES CENTER E OF MCI.  AS THIS
TRACKS NEWD ALONG A COLD FRONT NOW MOVG THRU THE AREA...PCPN IS FCST
TO INCRS IN COVG.  RAIN IS NOW MOVG INTO RFD AREA...AND SHOULD
DVLP/REACH CHI AREA TERMINALS BY 21Z.  CIGS TO LWR TO LOW END OF
MVFR RANGE THIS EVENING...WITH A BKN-OVC MVFR LYR PERSISTING THRU
TNGT IN ZONE OF SIG LLVL COLD ADVECTION.  MIXING WITHIN MUCH DRIER
AMS ON WED MRNG EXPECTED TO ALLOW CIGS TO SCATTER OUT.

VIS TO LWR TO MVFR IN RAIN THIS EVENING...THEN IMPROVE TO
UNRESTRICTED AGAIN AS PCPN ENDS ARND 03Z.  NO FOG OR LWR VIS
EXPECTED DUE TO LWRG SFC DEW POINTS.

FRONT CURRENTLY RUNS FROM N OF UGN-NR BRL.  THIS REPRESENTS A
WNDSHFT FROM WSWLY TO NLY/NNWLY.  FRONT SHOULD CLR TERMINALS BY LATE
THIS AFTN WITH NLY WINDS ARND 15 KTS RMNG ELEVATED THRU TNGT.

MERZLOCK

&&

.WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jul 26, 3:45 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT TUE JUL 26 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-271100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
345 PM CDT TUE JUL 26 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH OF A LINE FROM PIPER
CITY TO WHEATFIELD LATE THIS AFTERNOON. THE MAIN THREATS FROM THESE
STORMS WILL BE DAMAGING WIND GUSTS. ELSEWHERE SHOWERS AND A FEW
THUNDERSTORMS WILL OCCUR UNTIL ABOUT MIDNIGHT.

THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA
SHORELINE FROM GARY TO MICHIGAN CITY TONIGHT.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-271100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
345 PM CDT TUE JUL 26 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN
LAKE MICHIGAN UNTIL ABOUT MIDNIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE NEARSHORE
WATERS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE NEARSHORE WATERS
WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, Jul 26, 5:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     OTTAWA                  41.35N 88.84W
07/26/2005  60 MPH           LA SALLE           IL   TRAINED SPOTTER

            SOME TREE DAMAGE.

&&

NMARSILI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:35 PM CDTSevere Thunderstorm WarningLOTCook, Lake40 min
Jul 25, 7:55 PM CDTSpecial Marine WarningLOT95 min
Jul 25, 8:15 PM CDTSevere Thunderstorm WarningLOTCook24 min
Jul 25, 11:45 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston41 min
Jul 26, 4:16 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston44 min
Jul 26, 4:44 PM CDTTornado WarningLOTLaSalle, Livingston26 min
Jul 26, 5:06 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston34 min
Jul 26, 5:58 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston47 min

Nearby

Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.